Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 240, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 13, 2005, 2:25 PM CDT for Benton County, Missouri. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- Sep 13, 2005, 2:52 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 2:30 PM CDT | TSTM WND DMG | 8 Se Warsaw, MO | TREE BLOWN DOWN ON FENCE |
| Sep 13, 2:30 PM CDT | TSTM WND DMG | 8 Se Warsaw, MO | TREE BLOWN DOWN ON FENCE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 131925 SVRSGF MOC015-132030- /O.NEW.KSGF.SV.W.0240.050913T1925Z-050913T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI. * UNTIL 330 PM CDT. * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF WARSAW...OR 29 MILES SOUTHEAST OF WINDSOR...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BENTON COUNTY...INCLUDING THE TOWNS OF EDWARDS... HASTAIN...LAKEVIEW HEIGHTS AND ZORA. BOATERS ON THE LAKE OF THE OZARKS AND OTHER NEARBY LAKES SHOULD SEEK SAFE HARBOR IMMEDIATELY LAT...LON 3820 9341 3807 9337 3812 9306 3839 9310 $$ IZZI
2 follow-up statements
000 WWUS53 KSGF 131941 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 PM CDT TUE SEP 13 2005 MOC015-132030- /O.CON.KSGF.SV.W.0240.000000T0000Z-050913T2030Z/ BENTON MO- 241 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR BENTON COUNTY UNTIL 330 PM CDT... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF WARSAW...OR 26 MILES NORTHWEST OF CAMDENTON...AND MOVING EAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BENTON COUNTY...INCLUDING THE TOWNS OF HASTAIN...EDWARDS...LAKEVIEW HEIGHTS AND KNOBBY. BOATERS ON THE LAKE OF THE OZARKS AND OTHER NEARBY LAKES SHOULD SEEK SAFE HARBOR IMMEDIATELY LAT...LON 3820 9331 3810 9329 3812 9306 3835 9309 $$ IZZI
000 WWUS53 KSGF 131952 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 PM CDT TUE SEP 13 2005 MOC015-132001- /O.CAN.KSGF.SV.W.0240.000000T0000Z-050913T2030Z/ BENTON MO- 252 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY HAS BEEN CANCELLED... AT 246 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS ARE STILL OCCURRING IN THE AREA AND BOATERS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SEEK SAFE HARBOR IF THREATENING WEATHER APPROACHES. LAT...LON 3820 9331 3810 9329 3812 9306 3835 9309 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:20 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 13, 2:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT TUE SEP 13 2005 .DISCUSSION... A CHANGE IN THE DRY WEATHER PATTERN THAT HAS PERSISTED ACROSS THE AREA THE PAST FEW WEEKS WAS UNDERWAY TUESDAY AFTERNOON. A LONGWAVE TROUGH STRETCHED FROM THE CENTRAL CANADIAN PROVINCES INTO THE WESTERN U.S. WITH A NORTHERN STREAM SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS. A COLD FRONT STRETCHED FROM WESTERN IOWA THROUGH CENTRAL KANSAS. THUNDERSTORMS CONTINUED TO TRAIN ACROSS SOUTHEAST KANSAS WITH ADDITIONAL ISOLATED ACTIVITY DEVELOPING ACROSS SOUTHERN MISSOURI. MIXED LAYER CAPES WERE AROUND 1500 J/KG PROVIDING SUFFICIENT INSTABILITY. THE NORTHERN STREAM SHORTWAVE WILL PUSH EAST WHILE THE SUBTROPICAL BRANCH OF THE JET STREAKS INTO THE REGION. THE FRONT WILL SAG SOUTHWARD INTO THE OZARKS TONIGHT AND BECOME WEST TO EAST ORIENTED UNDERNEATH AN INCREASINGLY ZONAL FLOW ALOFT. GOOD INFLUX OF MOISTURE...FRONTAL SCALE FORCING...AND INCREASING SHEAR PROFILES WILL SUPPORT CONVECTIVE DEVELOPMENT INTO THE EVENING AND OVERNIGHT. INCREASING DEEP LAYERED SHEAR...A DEVELOPING LOW LEVEL JET...AND INCREASING LIFT IN ASSOCIATION WITH A COUPLED JET SUGGEST CONVECTION MAY EVOLVE INTO A LINEAR MCS THAT WILL MIGRATE ACROSS THE AREA TONIGHT. THE RISK OF SEVERE WEATHER WILL MAINLY OCCUR EARLY THIS EVENING AT THE HEIGHT OF INSTABILITY. PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES C COMBINED WITH AMPLE SYNOPTIC SCALE LIFT SUGGEST LOCALLY RAINFALL IS CERTAINLY POSSIBLE. LOCALIZED FLOODING MAY BECOME A CONCERN WHERE TRAINING CELLS DEVELOP. THE FRONT WILL STALL ACROSS NORTHERN OKLAHOMA AND ARKANSAS ON WEDNESDAY. A SERIES OF MINOR SHORTWAVES WILL RIDE EASTWARD OVER THE BAROCLINIC ZONE. SOME QUESTION TO THE EXACT TRACK...TIMING AND STRENGTH OF THESE DISTURBANCES. HOWEVER THESE SYSTEMS IN CONJUNCTION WITH ISENTROPIC ASCENT SHOULD KEEP THE CHANCE OF RAIN AND THUNDERSTORMS GOING INTO THURSDAY. THE HIGHEST RAIN PERCENTAGES WILL BE ACROSS FAR SOUTHERN MISSOURI IN CLOSER PROXIMITY TO THE FRONT. THE CLOUDS AND PRECIPITATION WILL HELP KEEP TEMPERATURES BELOW NORMAL FOR A CHANGE. RAIN CHANCES WILL TAPER OFF LATER THURSDAY AS THE LAST IN THE SERIES OF SHORTWAVES PUSHES OFF TO THE EAST. SOME QUESTION ABOUT POSSIBLE RAIN CHANCES THIS WEEKEND AS RETURN FLOW SETS UP. IT APPEARS WARM AIR ADVECTION PRECIPITATION WILL BE FOCUSED TO OUR NORTH AND WEST IF IT DEVELOPS AT ALL. TEMPERATURES WILL REBOUND TO NEAR OR ABOVE NORMAL BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. FOSTER && .AVIATION... FOR THE 18Z TAFS...MAIN CHALLENGE THIS TAF CYCLE IS WITH TS CHANCES THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. THUNDERSTORMS OVER KANSAS NOW WILL LIKELY DISRUPT DESTABILIZATION THIS AFTERNOON AND COULD HAMPER ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT. ENOUGH UNCERTAINTY EXISTS TONIGHT TO KEEP PREVAILING/TEMPO THUNDER OUT OF TAFS FOR NOW...HOWEVER WILL CONTINUE TO MONITOR CONDITIONS THIS AFTERNOON AND WILL AMEND TAFS PRIOR TO 00Z IF TS CHANCES/TIMING CAN BE PINNED DOWN BETTER. CIGS/VIS WILL LIKELY FALL TO MVFR IF NOT LOWER DURING THUNDERSTORMS. OTHERWISE NO SIGNIFICANT AVIATION CONCERNS OVER THE NEXT 24 HOURS. IZZI && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 13, 1:00 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE SEP 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
HAIL UP TO THE SIZE OF HALF DOLLARS.
WIND GUSTS UP TO 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS INTO CENTRAL
MISSOURI THIS AFTERNOON MAINLY NORTHWEST OF A LINE FROM NEOSHO...
TO CAMDENTON...TO VICHY. THE STORMS WILL SPREAD EAST ACROSS
SOUTHERN MISSOURI THIS EVENING AND OVERNIGHT.
DISCUSSION:
THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND NORTHERN PORTIONS OF
THE OUTLOOK AREA THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL
PUSH SLOWLY EAST OUT OF CENTRAL KANSAS. THIS FRONT WILL INTERACT
WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO PRODUCE
SCATTERED THUNDERSTORMS. MODERATE TO STRONG INSTABILITY COUPLED
WITH INCREASING WINDS ALOFT WILL SUPPORT SEVERE THUNDERSTORM
DEVELOPMENT.
A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP NEAR THE FRONT LATER
THIS AFTERNOON AND EVENING. THE HIGHEST RISK OF SEVERE WEATHER
WILL BE MAINLY WEST OF A LINE FROM NEOSHO TO CAMDENTON THIS
AFTERNOON AND EARLY EVENING. THE STORMS WILL GRADUALLY DIMINISH IN
INTENSITY AS THEY SPREAD INTO SOUTHERN MISSOURI TONIGHT.
LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE STORMS
MOVE REPEATEDLY OVER THE SAME AREAS. THE HIGHEST POTENTIAL OF
HEAVY RAINFALL WILL BE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST
MISSOURI WHERE RAIN AMOUNTS MAY EXCEED TWO INCHES IN A SHORT
PERIOD OF TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING. ADDITIONAL
ROUNDS OF STORMS AND LOCALLY HEAVY RAINFALL ARE EXPECTED THROUGH
THURSDAY AS THE FRONT STALLS ACROSS NORTHERN ARKANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 2 PM ACROSS
WESTERN PORTIONS OF THE OUTLOOK AREA...AND OVER THE ENTIRE REGION
THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 26 min |
| Sep 13, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Sep 13, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 46 min |
| Sep 13, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 66 min |
| Sep 13, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 74 min |
| Sep 13, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Sep 13, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 32 min |
| Sep 13, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 38 min |
| Sep 13, 5:11 PM CDT | Tornado Warning | SGF | Barton | 64 min |
| Sep 13, 5:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 64 min |
| Sep 13, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 16 min |
| Sep 13, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.